MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 2 LEVEL ACP SIZE 32MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 2 LEVEL ACP SIZE 32MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48651232
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Paralysis (1997); Pneumonia (2011); Perforation of Esophagus (2399)
Date of Event 07/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device are currently unknown.
 
Event or Problem Description
A representative for the patient reported that a reflex-hybrid 2 level acp plate migrated approximately six years after implantation causing an esophageal perforation which lead to an infection, abscess, and pneumonia.The patient reportedly underwent a revision surgery, during which time they experienced paralysis of the vocal cord and left side of the neck.It is additionally reported that the infection lead to osteomyelitis for which the patient underwent additional surgeries.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A device and complaint history review could not be performed as a valid lot number was not provided and could not be obtained.The reflex hybrid surgical technique indicates: foreign body sensitivity: where material sensitivity is suspected appropriate tests must be made prior to material implantation.Contraindication: rapid joint disease, bone absorption, osteopenia, osteomalacia, and/or osteoporosis.Osteoporosis or osteopenia are relative contraindications, since this condition may limit the degree of obtainable correction and/or the amount of mechanical fixation.These systems are indicated for temporary stabilization of the anterior spine during the development of cervical spine fusions in patients.Stryker spine devices are designed for treatment of fracture or stabilization of a surgical site during the normal bone consolidation process.After this period, the presence of the device is no longer strictly required and its removal can be planned.Patients who smoke have been shown to have an increased incidence of nonunion.Initial surgery was performed on or about (b)(6) 2011.It is unknown if the patient fused.Patient bone quality and bone pathology is unknown.Device documentation states that implants may migrate due to fatigue of construct prior to or beyond the expected life.The most likely root cause is fatigue on construct beyond expected life.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID 2 LEVEL ACP SIZE 32MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9749823
Report Number0009617544-2020-00029
Device Sequence Number727567
Product Code KWQ
UDI-Device Identifier04546540534811
UDI-Public04546540534811
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48651232
Device Catalogue Number48651232
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;